Ask a doctor

If I use Latisse for a long period of time, will my irises change color?

Doctor Answers (10)

Latisse when used correctly is most unlikely to affect the eye color.

+2
Latisse is a medication that is applied to the lashes and adjacent skin. The active ingredient has been associated with a number of unwanted changes when placed into the eye for management of glaucoma. Iris color changes occurred rarely and most often in patients with green or hazel iris color. This product has a very safe and effective track record over the past 3 years in N. America.

Dr. Mosher


Vancouver Plastic Surgeon
4.5 out of 5 stars 6 reviews

Can Latisse change eye color.

+1
Although there is a possibility for light colored eyes (the iris of the eye) to turn brown this is a very unlikely event.The vast majority of the patients do not have problems.

Larry S. Nichter, MD, MS, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 38 reviews

Latisse Application

+1
Latisse should be applied once a night with the provided sterile applicators to the lash line, if there is any excess solution then that should be blotted. With proper application of Latisse it should not cause any change in iris color as it is not coming in contact with the iris. When you start using your Latisse you apply it every night for 4 months, after that you only need to apply 2-3 times a week for maintenance. If you stop using Latisse your eyelashes will slowly return to baseline, usually after about 6 weeks. You can continue to use makeup and mascara while using Latisse. Consult with a Board Certified Dermatologist to see if Latisse is appropriate for you.

Nissan Pilest, MD
Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

You might also like...

Latisse and eye color change

+1
Thank you for your question.  

By and large, Latisse is safe and effective.  For individuals with green or hazel eyes, brown pigmentation spots can show up.

I have included a web reference with helpful information and links to safety and efficacy.

Best Wishes!

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 31 reviews

Color change

+1
Latisse was originally a glaucoma medication for the eyes and patients noted growth of lashes after use.  It is unlikely that a color change would happen since Latisse is used on the eyelid and not directly placed into the eye.  Patients with green/hazel eyes with areas of brown are at most risk.

Hannah Vargas, MD
Kansas City Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

If I use Latisse for a long period of time, will my irises change color?

+1
Latisse is used to treat eyelashes by improving volume and length, not iris color. It has not been proven to be connected with iris color change.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 91 reviews

Your eye color is safe with Latisse

+1
Latisse is used to improve eyelash length and color. It is to be rubbed on the lashes with the special sterile applicators provided. If the medicine is incorrectly used as eye drops it MIGHT darken green eyes. Blue eyes aren't so affected. I haven't seen it happen or seen it reported with the actual use of Latisse.

Daryl K. Hoffman, MD
Los Gatos Plastic Surgeon
4.5 out of 5 stars 8 reviews

Latisse does not change eye color

+1
There is quite a bit of confusion on this issue but it has never been reported to occur. The medication in Latisse is the same as a glaucoma medication but formulated differently. In rare cases that medication darkened iris pigment in people with green to hazel eyes. Since you do not put Latisse directly into the eye, it will not happen.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

Latisse

+1
To my knowledge, there have been no reports of eye color change when using Latisse for eye lash enhancement.

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Latisse should not change your eye color

+1
There is no evidence to suggest that Latisse will change your eye color. Several million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation changes.It is considered a very rare side effect when this medication is used as a glaucoma medication when it is applied directly on the surface of the eyes. The eye is exposed to only a very small amount of Latisse when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.